Alert archive / Louisiana / Wind Advisories in 2019

Wind Advisory 15, NWS Lake Charles, LA

December 10, 2019Cameron Parish, Lafayette Parish, Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this wind advisory at Dec 10, 2019, 4:14 AM CST for Cameron Parish, Lafayette Parish, Saint Martin Parish, Louisiana. It took effect at Dec 10, 2019, 6:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2019, 4:14 AM CST (10:14 UTC)
In effect from
Dec 10, 2019, 6:00 AM CST
Expired
Dec 10, 2019, 9:00 PM CST
In force
15 hr
Issued by
NWS Lake Charles, LA

Counties Cameron Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA

The radar

The Lake Charles radar (KLCH), 89 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2019-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 674 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2019-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
674 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted.

511 
WWUS74 KLCH 101014
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
414 AM CST Tue Dec 10 2019

LAZ041>045-052>055-073-074-TXZ215-216-101815-
/O.NEW.KLCH.WI.Y.0015.191210T1200Z-191211T0300Z/
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Jefferson-Orange-
Including the cities of Lake Charles, Sulphur, Hathaway, 
Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, 
Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, 
St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, 
Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City
414 AM CST Tue Dec 10 2019

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Portions of south central and southwest Louisiana and 
  southeast Texas.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
453 
WWUS74 KLCH 101642
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
1042 AM CST Tue Dec 10 2019

LAZ041>045-052>055-073-074-TXZ215-216-110045-
/O.CON.KLCH.WI.Y.0015.000000T0000Z-191211T0300Z/
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Jefferson-Orange-
Including the cities of Lake Charles, Sulphur, Hathaway, 
Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, 
Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, 
St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, 
Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City
1042 AM CST Tue Dec 10 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Portions of south central and southwest Louisiana and 
  southeast Texas.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
384 
WWUS74 KLCH 102130
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
330 PM CST Tue Dec 10 2019

LAZ041>045-052>055-073-074-TXZ215-216-110300-
/O.CON.KLCH.WI.Y.0015.000000T0000Z-191211T0300Z/
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Jefferson-Orange-
Including the cities of Lake Charles, Sulphur, Hathaway, 
Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, 
Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, 
St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, 
Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City
330 PM CST Tue Dec 10 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...Portions of south central Louisiana, southwest 
  Louisiana and southeast Texas.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Dec 10, 4:14 AM CST, 0 minutes earlier.

Area forecast discussion, Dec 10, 4:14 AM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
414 AM CST Tue Dec 10 2019

.DISCUSSION...
As of this writing, a strong cold front bisects the region roughly
from near Alexandria southwest to DeRidder to just north of
Beaumont. Latest radar imagery showing a broken line of heavy rain
producing showers has developed along the leading edge of the
boundary with more scattered showers both ahead and behind the
line. Temperatures immediately behind the front are running 10
and 15 degrees cooler. Winds within the warm, juicy airmass being
displaced have been light enough to allow for areas of fog
development early this morning with visibilities ranging from 1/2
mile to 5 miles. Visibilities will continue to improve from west
to east this morning in the immediate wake of the frontal passage.

Today's forecast can be succinctly summed up in a
word...miserable. Guidance remains in nearly universal agreement
on overrunning stratiform rain continuing through much of the day
while strong CAA ushers in more seasonal temperatures at 20 to 30
MPH. The forecast wind speeds are on the cusp of wind advisory
criteria, but with the frequent gusts to 30 MPH expected, felt
comfortable issuing a wind advisory along and south of I-10. These
strong winds are expected to continue into the coastal waters
later this morning where gale warnings have already been issued.

Precipitation will gradually come to an end from west to east late
this afternoon into this evening with winds slowly abating
overnight. Clear, dry and cool conditions expected Wednesday and
much of the day Thursday. Global models are depicting a surface
low in the northeastern gulf Thursday better than this time
yesterday which may result in some isolated shower activity across
the coastal waters and lower acadiana late Thursday into lower
Friday. However, the vast majority of the moisture associated with
this feature is progged to be well to the east.

Southerly flow becomes reestablished once again Friday into the
weekend allowing for temperatures to moderate and moisture to
increase ahead of the next frontal boundary progged to approach
the region Monday.

Jones

&&

.MARINE...
A light to modest onshore flow will prevail early this morning
with a strong cold front pushing through the coastal waters
during the mid to late morning. Patchy fog will be possible ahead
of the front which will dissipate as the front passes through.
Widespread showers will accompany the front and will continue
through much of the day. Strong north winds and building seas are
expected in the wake of the frontal passage. Winds and seas will
subside Wednesday night into Thursday. Onshore flow becomes
reestablished late Friday through the weekend ahead of the next
cold front early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  55  32  56  33 / 100  50  10  10
LCH  63  39  57  40 /  80  60  10  10
LFT  66  42  58  41 /  80  70  20  10
BPT  59  40  57  41 /  90  20  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 9 PM CST this evening for LAZ041>045-052>055-
     073-074.

TX...Wind Advisory until 9 PM CST this evening for TXZ215-216.

GM...Gale Warning from 6 PM this evening to 6 AM CST Wednesday for
     GMZ455-475.

     Gale Warning from noon today to 6 AM CST Wednesday for GMZ450-
     470.

     Gale Warning from 3 PM this afternoon to 6 AM CST Wednesday for
     GMZ452-472.

     Small Craft Advisory from noon today to 6 AM CST Wednesday for
     GMZ430.

     Small Craft Advisory from 3 PM this afternoon to 6 AM CST
     Wednesday for GMZ432.

     Small Craft Advisory from 6 PM this evening to 6 AM CST
     Wednesday for GMZ435.

&&

PUBLIC...66
Hazardous weather outlook, Dec 10, 4:13 AM CST, 1 minute before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
413 AM CST Tue Dec 10 2019

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
111015-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
413 AM CST Tue Dec 10 2019

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight
Patchy fog will be possible early this morning ahead of an
approaching cold front. Fog will diminish as the front passes from
northwest to southeast this morning.

Widespread showers associated with the cold front passage will
continue through much of the day. Rainfall totals of up to an inch
will be possible. Severe weather is not expected.

Strong, gusty northerly winds of 15 to 25 MPH with gusts up to 35
MPH will develop in the wake of the front today especially along
and south of the I-10 corridor. These strong winds will have the
potential to blow around loose, unsecured objects and could
produce minor damage and a few power outages. Winds will begin to
abate late tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Isolated showers will be possible late Thursday into Friday as an
area of low pressure develops and lifts north over the
northeastern gulf of Mexico. Severe weather is not expected.

Scattered to numerous showers will develop in advance of the next
approaching cold front, Monday. Severe weather is not expected.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.

GMZ430-432-435-450-452-455-470-472-475-111015-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
413 AM CST Tue Dec 10 2019

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight
Widespread showers associated with the cold front passage will
continue through much of the day.

Strong offshore winds with frequent gusts to gale force will
develop over the coastal waters in the wake of the front this
afternoon. Winds of 25 to 30 knots gusting to 40 knots can be
expected along with seas of 5 to 10 feet. Winds of 20 to 25 knots
with gusts to 30 knots can be expected across the coastal lakes
and bays along with rough lake waters. Winds will begin to abate
Wednesday morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Isolated showers will be possible late Thursday into Friday as an
area of low pressure develops and lifts north over the
northeastern gulf of Mexico. Severe weather is not expected.

Scattered to numerous showers will develop in advance of the next
approaching cold front, Monday. Severe weather is not expected.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.

Nearby

Wind Advisories in Louisiana, 2019Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.